MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CRESCENT¿ SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC CRESCENT¿ SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number X0912057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.Due to imdrf harmonization, some previously submitted device, method, result, and conclusion codes related to this event may have been updated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent transforaminal lumbar interbody fusion (tlif) surgery at l4-s1 levels.During surgery, the tip of inserter was broken.The broken tip of the inserter remained in the patient.The product came in contact with the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Additional information: x-ray review: intraoperative imaging for l4-s1 tlif provided.Pedicle screws are present bilaterally in each of the operative levels.By report, a portion of one of the inserter tools for the interbody graft fractured and remained in the patient.It is not clear to me on this image where that occured.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Visual and microscopic examination identified that part of the tip of the inserter is sheared off and missing.This damage is consistent with overload through non-parallel pressure put on the handle.There are witness marks noted on the back side of the inserter that are consistent with impaction.This is consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRESCENT¿ SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7777075
Report Number1030489-2018-01128
Device Sequence Number1757828
Product Code MQP
UDI-Device Identifier00643169306370
UDI-Public00643169306370
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110543
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX0912057
Device Lot NumberTI18A006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer08/14/2018
10/30/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/10/2018
11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR